Volume 17, issue 5 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Proof of the Arnold chord conjecture in three dimensions, II

Michael Hutchings and Clifford Henry Taubes

Geometry & Topology 17 (2013) 2601–2688
Abstract

In “Proof of the Arnold chord conjecture in three dimensions, I” [Math. Res. Lett. 18 (2011) 295–313], we deduced the Arnold chord conjecture in three dimensions from another result, which asserts that an exact symplectic cobordism between contact three-manifolds induces a map on (filtered) embedded contact homology satisfying certain axioms. The present paper proves the latter result, thus completing the proof of the three-dimensional chord conjecture. We also prove that filtered embedded contact homology does not depend on the choice of almost complex structure used to define it.

Keywords
chord conjecture, embedded contact homology, Seiberg–Witten Floer
Mathematical Subject Classification 2010
Primary: 53D40, 57R58
References
Publication
Received: 15 November 2011
Accepted: 8 February 2013
Published: 23 September 2013
Proposed: Tom Mrowka
Seconded: Peter Ozsváth, Leonid Polterovich
Authors
Michael Hutchings
Mathematics Department
University of California, Berkeley
970 Evans Hall
Berkeley, CA 94720
USA
http://math.berkeley.edu/~hutching
Clifford Henry Taubes
Department of Mathematics
Harvard University
Cambridge, MA 02138
USA